Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 446, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Sep 14, 2007, 5:29 PM EDT for Pike County, Upson County, Georgia. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 14, 2007, 5:29 PM EDT (21:29 UTC)
- Expired
- Sep 14, 2007, 6:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Pike County, GA, Upson County, GA
The radar
The Atlanta radar (KFFC), 48 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 14, 5:55 PM EDT | TSTM WND DMG | Zebulon, GA | ONE TREE DOWN ON POWER LINE ON WEST ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.5 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 150 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 660 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 142130
SVRFFC
GAC231-293-142215-
/O.NEW.KFFC.SV.W.0446.070914T2129Z-070914T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
529 PM EDT FRI SEP 14 2007
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN PIKE COUNTY IN WEST CENTRAL GEORGIA
NORTHERN UPSON COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 615 PM EDT
* AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
11 MILES NORTH OF SPREWELL BLUFF STATE PARK TO SPREWELL BLUFF STATE
PARK...MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ZEBULON...THOMASTON...MOLENA...LIFSEY...ATWATER...AND PICKARD.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3285 8447 3293 8453 3307 8452 3309 8450
3313 8424 3304 8424 3302 8427 3299 8426
3298 8413 3295 8411 3286 8413
TIME...MOT...LOC 2129Z 261DEG 30KT 3301 8449 3290 8451
$$2 follow-up statements
000
WWUS52 KFFC 142151
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
551 PM EDT FRI SEP 14 2007
GAC231-293-142215-
/O.CON.KFFC.SV.W.0446.000000T0000Z-070914T2215Z/
UPSON GA-PIKE GA-
551 PM EDT FRI SEP 14 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHEASTERN PIKE AND NORTHEASTERN UPSON COUNTIES...
AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MEANSVILLE TO THE ROCK TO THOMASTON...MOVING EAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
YATESVILLE.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3286 8434 3295 8437 3310 8439 3313 8424
3304 8424 3302 8427 3299 8426 3298 8413
3295 8411 3286 8413
TIME...MOT...LOC 2151Z 261DEG 30KT 3305 8426 3301 8423
3293 8425
$$000
WWUS52 KFFC 142211
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
609 PM EDT FRI SEP 14 2007
GAC231-293-142219-
/O.EXP.KFFC.SV.W.0446.000000T0000Z-070914T2215Z/
UPSON GA-PIKE GA-
609 PM EDT FRI SEP 14 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PIKE AND
NORTHEASTERN UPSON COUNTIES EXPIRES AT 615 PM EDT...
THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF PIKE
AND UPSON COUNTIES. SEVERE WEATHER IS NO LONGER ANTICIPATED.
IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3286 8434 3295 8437 3310 8439 3313 8424
3304 8424 3302 8427 3299 8426 3298 8413
3295 8411 3286 8413
TIME...MOT...LOC 2209Z 261DEG 30KT 3307 8408 3303 8405
3295 8407
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 5:10 PM EDT, 19 minutes earlier.
Area forecast discussion, Sep 14, 5:10 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 510 PM EDT FRI SEP 14 2007 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... REMNANTS OF HUMBERTO MOVING THROUGH NORTH GA THIS AFTERNOON. PRECIPITATION IS PROGRESSIVE AND LOOKS LIKE BULK OF IT SHOULD BE OUT OF NORTH GA BY 00Z. DEVELOPMENT SHOULD CONTINUE INTO CENTRAL SECTIONS UNTIL AROUND MIDNIGHT. NEXT FRONT CURRENTLY IN OHIO VALLEY WILL BRING AN AIR MASS CHANGE TO THE CWA AND SHOULD ENTER THE NORTHWEST CORNER AFTER 06Z. HAVE LEFT ONLY SLIGHT CHANCE OR LOW CHANCE POPS FOR 06Z TO 12Z WITH THIS FRONT. DEW POINTS SHOULD BE FALLING DURING THE DAY SATURDAY. SOME RESIDUAL INSTABILITY IN THE EXTREME SOUTHEAST CWA SATURDAY SO HAVE CONTINUED SLIGHT CHANCE POPS...OTHERWISE DRY AND STABLE AIR SHOULD CONTINUE TO FILTER INTO THE AREA THROUGH THE DAY. HIGH PRESSURE MOVING TO THE NORTHEAST STATES ON SUNDAY WILL BRING NORTHEAST WINDS ACROSS THE CWA BY THE END OF THE SHORT TERM. EASTERLY 850 MB FLOW DURING THAT TIME INDICATES SOME MOISTURE RETURN ACROSS THE AREA...HOWEVER THIS MAY BE ONLY IN THE FORM OF CLOUDS. BLEND OF FWC/MAV/MET TEMPERATURES LOOK OKAY...GENERALLY STAYING ON THE WARM SIDE TONIGHT EXCEPT FOR EXTREME NORTHWEST CORNER. .LONG TERM /MONDAY THROUGH FRIDAY/... DRY FORECAST THROUGH THE FIRST OF THE WEEK AS HIGH PRESSURE OVER THE NORTHEAST CONTINUES TO PUSH DRY AIR INTO THE AREA. GFS PERSISTS IN BRINGING AN EASTERLY WAVE INTO THE STATE BY MID WEEK AND HAVE KEPT LOW POPS FOR WEDNESDAY THROUGH FRIDAY. && .AVIATION...UPDATE... LIFR CONDITIONS ASSOCIATED WITH ONGOING CONVECTION WITH OUTFLOW GUSTS TO AROUND 40 MPH. THE WEATHER WILL SETTLE DOWN QUICKLY ONCE CONVECTION PASSES THIS EVENING. LOWEST CEILINGS BEHIND CONVECTION AROUND 2500-4000 FT IMPROVING THROUGH THE NIGHT TO SCATTERED CONDITIONS. AREAS OF MVFR VSBYS DUE TO FOG OVERNIGHT WHERE GRADIENT WINDS BECOME LIGHT. SURFACE WINDS SSW BECOMING GENERALLY NW LESS THAN 10 KTS. BDL && .PRELIMINARY POINT TEMPS/POPS... ATHENS 65 84 56 75 58 / 50 10 5 5 5 ATLANTA 65 81 61 78 61 / 50 5 5 5 5 BLAIRSVILLE 63 78 52 72 52 / 40 5 5 5 5 CARTERSVILLE 62 82 53 78 56 / 50 5 5 5 5 COLUMBUS 70 87 61 83 64 / 60 10 5 5 5 GAINESVILLE 65 81 58 74 57 / 50 5 5 5 5 MACON 72 87 62 84 64 / 60 30 5 5 5 ROME 63 84 54 81 57 / 20 5 5 5 5 PEACHTREE CITY 64 83 56 76 58 / 50 5 5 5 5 VIDALIA 73 88 67 82 68 / 50 30 10 5 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 41
Hazardous weather outlook, Sep 14, 1:51 PM EDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 151 PM EDT FRI SEP 14 2007 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-150945- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 151 PM EDT FRI SEP 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED...MAINLY THIS AFTERNOON AND EVENING. .SYNOPSIS... THE REMNANTS OF AN OLD FRONTAL BOUNDARY STRETCHING FROM THE CAROLINAS ACROSS EXTREME NORTH GEORGIA INTO NORTH CENTRAL ALABAMA WILL CONTINUE TO DRIFT NORTHWARD AS THE REMAINS OF TROPICAL DEPRESSION HUMBERTO MOVES NORTHEAST OUT OF ACROSS ALABAMA. .PRIMARY HAZARDS... HEAVY RAIN WILL BE THE MAIN HAZARD ASSOCIATED WITH THUNDERSTORMS TODAY AND TONIGHT. THUNDERSTORMS PRODUCING HEAVY DOWNPOURS COULD RESULT IN MINOR FLOODING OF SMALL CREEKS AND STREAMS...AND LOCALIZED STREET FLOODING...ESPECIALLY ALONG LOW LYING...POOR DRAINAGE AREAS. WHILE THUNDERSTORMS COULD OCCUR ANYTIME TODAY...THE GREATER THREAT WILL BE BETWEEN 2 PM AND 10 PM. THERE IS ALSO A VERY SMALL RISK OF ISOLATED WEAK TORNADOES THIS AFTERNOON INTO EARLY THIS EVENING...MAINLY NORTH AND WEST OF A LA GRANGE...ATLANTA...TO ATHENS LINE. .DISCUSSION... A MOIST AIRMASS COUPLED WITH AN OLD SURFACE BOUNDARY STRETCHING ACROSS EXTREME NORTH GEORGIA AND THE REMAINS OF TROPICAL DEPRESSION HUMBERTO...WILL COMBINE TO PRODUCE WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS ACROSS MUCH OF NORTH AND CENTRAL GEORGIA TODAY. WITH PRECIPITABLE WATER VALUES AROUND 2 INCHES... THUNDERSTORMS DUMPING HEAVY RAIN COULD RESULT IN MINOR FLOODING. LIFTED INDICES ARE EXPECTED TO BE IN THE -1 TO -3 RANGE THIS AFTERNOON...WITH CAPES OF 1000 TO 2000. A FEW OF THE THUNDERSTORMS COULD BE STRONG AND LOW LEVEL SHEAR PROFILES INDICATE SOME POTENTIAL FOR SHORT-LIVED TORNADOES OVER NORTH GEORGIA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS ACROSS PORTIONS OF CENTRAL GEORGIA SATURDAY AND TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS AREAWIDE AGAIN WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER OR FLOODING THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Sep 14, 5:11 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
511 PM EDT FRI SEP 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM FUNNEL CLOUD NE DOUGLASVILLE 33.75N 84.75W
09/14/2007 DOUGLAS GA COUNTY OFFICIAL
DOUGLAS COUNTY GOVERNMENT OFFICIAL REPORTED FUNNEL CLOUD
BETWEEN DOUGLASVILLE AND LITHIA SPRINGS.
&&
GRIFFITHLocal storm report, Sep 14, 5:12 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
512 PM EDT FRI SEP 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM FUNNEL CLOUD NE DOUGLASVILLE 33.75N 84.75W
09/14/2007 DOUGLAS GA COUNTY OFFICIAL
DOUGLAS COUNTY GOVERNMENT OFFICIAL REPORTED FUNNEL CLOUD
BETWEEN DOUGLASVILLE AND LITHIA SPRINGS.
&&
GRIFFITHSpecial weather statement, Sep 14, 5:12 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 512 PM EDT FRI SEP 14 2007 GAZ056-067>069-142200- 512 PM EDT FRI SEP 14 2007 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS AND FREQUENT LIGHTNING IN UPSON...PIKE...MERIWETHER AND SPALDING COUNTIES UNTIL 600 PM EDT... AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM BIRDIE TO WARM SPRINGS...MOVING EAST AT 25 MPH. WIND GUSTS OF 45 MPH AND FREQUENT LIGHTNING ARE LIKELY AS THESE STORMS MOVE ACROSS UPSON...PIKE...MERIWETHER AND SPALDING COUNTIES THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE RIO...BIRDIE...ALVATON...WARM SPRINGS...GAY...SUNNY SIDE...ZETELLA...RALEIGH...POMONA...IMLAC...HOLLONVILLE...WOODBURY... NEAL...MOLENA AND MANCHESTER.
Special weather statement, Sep 14, 5:16 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 516 PM EDT FRI SEP 14 2007 GAZ048-142200- 516 PM EDT FRI SEP 14 2007 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS AND FREQUENT LIGHTNING IN NEWTON COUNTY UNTIL 600 PM EDT... AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MAGNET...MOVING EAST AT 30 MPH. WIND GUSTS OF 50 MPH...PEA SIZED HAIL...AND FREQUENT LIGHTNING ARE LIKELY AS THESE STORMS MOVE ACROSS NEWTON COUNTY THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MAGNET...ALMON...PORTERDALE...STEWART...OXFORD...COVINGTON...MANSFIEL D AND NEWBORN.
Local storm report, Sep 14, 5:20 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
520 PM EDT FRI SEP 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM FUNNEL CLOUD NE DOUGLASVILLE 33.75N 84.75W
09/14/2007 DOUGLAS GA COUNTY OFFICIAL
DOUGLAS COUNTY GOVERNMENT OFFICIAL REPORTED FUNNEL CLOUD
BETWEEN DOUGLASVILLE AND LITHIA SPRINGS.
0510 PM HAIL STOCKBRIDGE 33.55N 84.24W
09/14/2007 E0.75 INCH HENRY GA PUBLIC
&&
GRIFFITHLocal storm report, Sep 14, 5:25 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
525 PM EDT FRI SEP 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG STOCKBRIDGE 33.55N 84.24W
09/14/2007 HENRY GA PUBLIC
ONE TREE DOWN ACROSS PINE HURST DRIVE WITH ADDITIONAL
SMALL TREES AND LIMBS DOWN AT RESIDENTIAL LOCATIONS.
&&
GRIFFITHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 6:18 AM EDT | Flash Flood Warning | FFC | Murray, Whitfield | 3 hr |
| Sep 14, 7:12 AM EDT | Flash Flood Warning | FFC | Fannin | 3 hr |
| Sep 14, 1:46 PM EDT | Tornado Warning | FFC | Walker | 29 min |
| Sep 14, 2:33 PM EDT | Tornado Warning | FFC | Murray | 27 min |
| Sep 14, 3:41 PM EDT | Tornado Warning | FFC | Douglas | 12 min |
| Sep 14, 4:20 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Jackson | 25 min |
| Sep 14, 4:51 PM EDT | Severe Thunderstorm Warning | FFC | Taliaferro, Wilkes | 24 min |
| Sep 14, 5:08 PM EDT | Severe Thunderstorm Warning | FFC | Henry, Rockdale | 37 min |
| Sep 14, 5:24 PM EDT | Severe Thunderstorm Warning | FFC | Newton | 36 min |
| Sep 14, 6:26 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Morgan | 34 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.